MAUDE Adverse Event Report: CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 24FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 24FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720247
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the balloon was punctured.No patient injury reported.
 
Additional Manufacturer Narrative
No photos or samples were returned for evaluation.The device history record (dhr) was reviewed, and no discrepancy were found relating to the reported issue.Based on the present information, and since no photo sample was provided and no actual sample was received, a possible root cause could not be determined.The current process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging and inspections performed to the product.There were no abnormal conditions found that could trigger the reported condition.No action plan is deemed required at this time.The current process is running according to product specifications and meeting quality acceptance criteria.As containment, a notification was provided to the production personnel as awareness.We will keep monitoring the process for any adverse trends that require immediate attention.
 
Additional Manufacturer Narrative
The device history record file was reviewed, and no discrepancy was found according to the issue reported.One sample with unknown lot number was received for evaluation.This is a component supplied by an external supplier.A complaint notification was sent to the provider to initiate the investigation.The sample was evaluated by the supplier.The reported issue of the balloon puncture was confirmed.Only the balloon puncture was identified.This incident is not considered an out of box failure (device was used).The customer did not indicate how long the device was used prior to the event, but apparent wear was observed from the evaluation.The balloon¿s condition showed the balloon was inflated but then torn on the opposite end of the inflation lumen.The balloon has stress marks of elongated inflation confirming the puncture.In further review of the device under a microscope and visual inspection, the tubing did not show any abnormalities besides the punctured balloon.To confirm leakage and/or duplicate the issue, water was used with blue dye and the catheter was pressurized.No leaks were observed on the inflation lumen side and the feeding tube side.The balloon was confirmed torn and could not be inflated.No issues were detected in the tubing.In review of any other abnormalities such as, voids, knicks, manufacturing defects, etc., there were no other observations identified.Because this device was used in the patient, it is subject to mishandling, manipulation, environment, patient conditions, and/or degradation over time of use.Therefore, the root cause cannot be definitively confirmed.Additional possibilities that affect balloon life include unique patient factors such as diagnosis, treatment, surgical procedures, as well as medications, nutrition formulas, and gastric ph.Some patients also ingest food orally when the device is still in place which could also impact the balloon performance of the device.Current controls in place include training and certification on all manufacturing operations and qc inspectors as well as proper training on equipment used in the process.There are defined dimensional, visual, and physical requirements, testing methods and dhr/pics (pictorial instruction) provided at each workstation in the production line.Work instructions provide guidance for material verification, line clearance, and qc inspection sampling are followed.The manufacturing suite is maintained to the highest standards with rules outlining cleanroom operation parameters (i.E., temperature and humidity controls) and cleaning schedules for the cleanroom, lim equipment and milling machines.Additionally, there are procedures outlining general personnel requirements for cleanroom usage.To mitigate the risk of releasing devices with defects, each unit is 100% inflation tested during the process.Based on the available information, no corrective actions are required at this time.This complaint will be used for tracking and trending purposes.

Brand Name
GSTRO FEED TBE W/Y PRT 24FR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14756321
Report Number9612030-2022-03290
Device Sequence Number14958043
Product Code KNT
UDI-Device Identifier10884521007352
UDI-Public10884521007352
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720247
Device Catalogue Number8884720247
Device Lot Number2113848964
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer06/09/2022
06/09/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/08/2022
10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown